Tips

Are there any side effects after taking Bactrim?

Are there any side effects after taking Bactrim?

severe stomach pain, diarrhea that is watery or bloody (even if it occurs months after your last dose); a skin rash, no matter how mild; yellowing of your skin or eyes; a seizure;

Why does my skin turn red when I take Bactrim?

After these symptoms, patients shed large sheets of skin off of their body, revealing bright red and weepy skin underneath. Stevens-Johnson syndrome is thought to be a result of drugs such as sulfamethoxazole being metabolized abnormally, leading to a dangerous allergic reaction 2.

What to do if you have an allergic reaction to Bactrim?

Less severe allergic reactions should resolve once the patient stops taking Bactrim, though antihistamines can be taken for symptomatic relief. Patients who have an allergy to Bactrim may be allergic to sulfonamides, the Mayo Clinic notes.

What are the side effects of Bactrim and sulfamethoxazole?

Call your doctor at once if you have: diarrhea that is watery or bloody; pale skin, feeling light-headed or short of breath, rapid heart rate, trouble concentrating; sudden weakness or ill feeling, fever, chills, sore throat, new or worsening cough;

What are the long term side effects of Bactrim?

The most common side effects were gastrointestinal disturbances (nausea, vomiting, anorexia) and allergic skin reactions (e.g., rash, urticaria ).

Can you get an allergic reaction to Bactrim DS?

This combination of antibiotics, according to Medline Plus, a website of the National Institutes of Health, is often given for infections of the ears, urinary tract, intestines and lungs 3. An allergic reaction to Bactrim DS often manifests itself as itching, hives or a rash, Drugs.com explains 1.

After these symptoms, patients shed large sheets of skin off of their body, revealing bright red and weepy skin underneath. Stevens-Johnson syndrome is thought to be a result of drugs such as sulfamethoxazole being metabolized abnormally, leading to a dangerous allergic reaction 2.

Why do I get diarrhea after taking Bactrim?

Like other antibiotics, Bactrim can change the natural balance of bacteria present in your gut and may cause severe and persistent diarrhea, associated with a bacteria called Clostridium difficile. Contact your doctor if diarrhea develops either during treatment or within a couple of months of finishing treatment.